MAUDE Adverse Event Report: STERIS CORPORATION - DISTRIBUTION CENTER VAPROX HC STERILANT

STERIS CORPORATION - DISTRIBUTION CENTER VAPROX HC STERILANT
Model Number PB011
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code Skin Discoloration (2074)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that an employee had opened a case of vaprox sterilant cartridges and upon removing the product from the case the employee obtained discoloration to their hands.A second employee also experienced discoloration to their hands.Both employees went to the facility's emergency room.
 
Additional Manufacturer Narrative
The employees subject of the reported event were not wearing gloves while handling the vaprox sterilant cartridges.There is a shipping case insert that states to wear chemical resistant gloves.A steris account manager discussed the reported event with user facility personnel, and it was confirmed that the case of vaprox sterilant appeared to be damaged/smashed and sterilant leaking prior to the employees removal of the product from the case.The steris account manager counseled user facility personnel on the importance of wearing chemical resistant gloves.Pictures were taken of the damaged case of vaprox sterilant which identified the cartridge was leaking through the secondary containment (heat sealed plastic bag) and damaged the carton.The customer disposed of the product.A leak through secondary containment of h2o2 is most likely to occur with exposure to forces high enough to fracture the cartridge and puncture the plastic bag.A picture of the actual cartridge was not provided so this could not be confirmed.The customer disposed of the product following the event.Retain testing was conducted on the lot subject of the reported event and no abnormalities were noted.A complaint review was conducted and confirmed this to be an isolated event for the subject lot.No additional issues have been reported.

Brand Name
VAPROX HC STERILANT
Common Device Name
STERILANT
Manufacturer (Section D)
STERIS CORPORATION - DISTRIBUTION CENTER
6100 heisley rd
mentor OH 44060
Manufacturer (Section G)
STERIS CORPORATION - DISTRIBUTION CENTER
6100 heisley rd
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key18857343
Report Number3003950207-2024-00002
Device Sequence Number3314469
Product Code MLR
UDI-Device Identifier00724995153090
UDI-Public00724995153090
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberPB011
Device Catalogue NumberPB011
Device Lot NumberHC0024T8
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Initial Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown